MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STERNAL ZIPFIX WITH NEEDLE STERILE / 5 PACK; CERCLAGE FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STERNAL ZIPFIX WITH NEEDLE STERILE / 5 PACK; CERCLAGE FIXATION
Model Number 08.501.001.05S
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown procedure, a sternal zipfix would not lock to stay in place.It is unknown if there was surgical delay.Procedure outcome is unknown.There was no patient consequence.This report is for one (1) sternal zipfix with needle sterile / 5 pack.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: additional information provided.H3, h6: part: 08.501.001.05s; lot: l697046; manufacturing site: bettlach; release to warehouse date: january 17, 2018; expiry date: january 31, 2023.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the sternal zipfix with needle sterile/ 5 pack was received at us cq with the peek portion of the sternal zipfix by itself and not including the needle.Functional test: a functional test was performed and the distal end of the zipfix was able to go through the head, loop, and be fixed on the notch.The zipfix was able to lock in place.The complaint was not able to be replicated, therefore the complaint is not confirmed.Dimensional inspection: dimensional analysis was completed.The head of the sternal zipfix measured within specification, based on drawing.The strap measured within specification per drawing.Document/specification review: the following drawings were reviewed; needle sternal tie.Sternal zip fix w/needle.Conclusion: the complaint condition is not confirmed as the sternal zipfix with needle was received without the needle and the zipfix was able to be looped and tightened and stayed in place.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that there was a technique error involved.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H11 corrected data: g1 ¿ physical manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STERNAL ZIPFIX WITH NEEDLE STERILE / 5 PACK
Common Device Name
CERCLAGE FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8311902
Report Number2939274-2019-56329
Device Sequence Number19267560
Product Code JDQ
UDI-Device Identifier20887587025985
UDI-Public(01)20887587025985
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number08.501.001.05S
Device Catalogue Number08.501.001.05S
Device Lot NumberL697046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer02/06/2019
03/07/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date02/28/2019
03/11/2019
Patient Sequence Number1
Patient Age62 YR